Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The unilateral shift and a norm equality
for bounded linear operators


Author: C.-S. Lin
Journal: Proc. Amer. Math. Soc. 127 (1999), 1693-1696
MSC (1991): Primary 47B05, 47A30, 47A05, 47A12
DOI: https://doi.org/10.1090/S0002-9939-99-04743-7
Published electronically: February 10, 1999
MathSciNet review: 1487321
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper gives a necessary and sufficient condition for the norm equality $\parallel S-T\parallel =\parallel S\parallel +\parallel T\parallel $ of bounded linear operators $S$ and $T$. The invertibility of an operator which is related to the norm equality is discussed. Some new results about the unilateral shift are given.


References [Enhancements On Off] (What's this?)

  • [1] Y.A. Abramovich, C.D. Aliprantis, and O. Burkinshaw, The Daugavet equation in uniformly convex Banach spaces, J. Funct. Anal. 97(1991), 215-230. MR 92i:47005
  • [2] P.R. Halmos, A Hilbert Space Problem Book, Van Nostrand, Princeton, N.J., 1967. MR 34:8178
  • [3] C.-S. Lin, Generalized Daugavet equations and invertible operators on uniformly convex Banach spaces, J. Math. Anal. and Appl. 197(1996),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B05, 47A30, 47A05, 47A12

Retrieve articles in all journals with MSC (1991): 47B05, 47A30, 47A05, 47A12


Additional Information

C.-S. Lin
Affiliation: Department of Mathematics, Bishop’s University, Lennoxville, Quebec, Canada J1M 1Z7
Email: plin@ubishops.ca

DOI: https://doi.org/10.1090/S0002-9939-99-04743-7
Received by editor(s): October 21, 1996
Received by editor(s) in revised form: March 3, 1997, and September 4, 1997
Published electronically: February 10, 1999
Dedicated: Dedicated to Professor Yenn Tseng on her retirement.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society